It is normal to be on the pill and have the implant in the same time?

contraception

#1

Hi Dr Paula,
I was really worried about my implant as my GP could not convince me why do I need the pill if I have the implant. My periods became very irregular because of the implant and I had a sharp pain on the ovaries that I could not explain. My doctor prescribed me the pill with the implant. What do you think about this combination. It that true that one of the side effects of the implant is spotty skin or acne?
Please help me,
Nina


#2

Hello NIna

Many thanks for your question.

Yes, one of the side effects of all progestagen only methods of contraception is acne. It does not affect everyone but some people find that their skin is less good on these methods.

The combined pill taken at the same time as the implant is one way to provide temporary relief from troublesome bleeding on the implant. It is intended as a short term measure only - usually about 3 months. Then people usually stop the pill and re-assess their bleeding pattern. If it is still troublesome after 3 months on the implant then it is likely to stay that way. It does not cause health risks but obviously if the bleeding is frequent then it is very annoying.

Does that answer your question at all?

Many thanks, Paula


#3

Yes, it was very useful the advice. I will see how it goes and if I still have the bleeding I will take the implant out, if not i will keep it. Do you recommend the pill if the bleeding is still irregular?